Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: No Period Since Stopping BCP
|ashlusk - Mon May 04, 2009 3:27 pm||
I stopped taking the pill in Febuary and have not had a period since. I always had a normal period until about 5 months before I started BCP i did not have a period due to excercising a lot and losing weight. I do not do much cardio anymore and have gained weight back. Why hasn't my period returned? Will it go back to normal now since I stopped excercising a lot?
|Debbie Miller, RN - Wed May 13, 2009 10:01 pm||
Exercising to excess can stop your periods, as will being underweight. It's probably because your body knows it would not be able to sustain a pregnancy when in a compromised state like that so ovulation often stops. It likely will resume in time but birth control pills are strong hormones that can disrupt your cycles. It often takes several months for them to resume normally. I would not be alarmed but you should be sure you are getting enough nutrition and that you are of a normal BMI.
If you have an eating disorder or any other condition, it is always wise to see a doctor for help. A general physical exam with blood work might not be a bad idea to be sure everything is healthy.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.